Alert archive / New Jersey / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

June 25, 2019Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 25, 2019, 12:30 PM EDT for Atlantic County, New Jersey. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2019, 12:30 PM EDT (16:30 UTC)
Expired
Jun 25, 2019, 1:00 PM EDT
In force
30 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 36 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS81 KPHI 251630
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1230 PM EDT Tue Jun 25 2019

NJZ020-022-025>027-251700-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
1230 PM EDT Tue Jun 25 2019

...A LINE OF HEAVY SHOWERS WILL AFFECT SOUTHEASTERN 
ATLANTIC...SOUTHEASTERN OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...

At 1226 PM EDT, radar indicated showers were located along a line 
extending from Brookville to near Pomona. Movement was east at 40 
mph. Heavy downpours will accompany these showers which may briefly 
reduce visibility. A rumble of thunder is also possible.

Locations impacted include...
Barnegat, Absecon, Tuckerton, Surf City, Port Republic, Pomona,
Brookville, Warren Grove, Bass River State Forest, New Gretna, Beach
Haven West, Mystic Island, Ocean Acres, Manahawkin and Waretown.

LAT...LON 3980 7417 3975 7420 3976 7410 3963 7420
      3958 7434 3957 7434 3961 7420 3951 7434
      3947 7430 3946 7435 3956 7441 3946 7436
      3938 7472 3981 7431 3986 7414 3981 7417
      3977 7410
TIME...MOT...LOC 1626Z 251DEG 61KT 3977 7432 3946 7462 

$$

AS/JO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 25, 9:32 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 25, 9:32 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
932 AM EDT Tue Jun 25 2019

.SYNOPSIS...
A weak cold front will cross our region this afternoon, then
high pressure builds toward our area tonight and Wednesday
however it remains centered to our southwest. A cold front
slowly approaches from the northwest Thursday and Friday, then
moves south and east of our area later Saturday. A weak high
pressure system then builds in later Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An area of light showers has developed behind the main area
(that has moved offshore) this morning. Pops were adjusted
slightly to reflect a later (sub-15% - no weather) pop. The
axis of a mid level short wave is forecast to pass over our
region through about 11:00 AM, so some instability remains.
Substantial drying aloft is anticipated in the wake of the short
wave. As a result, we are expecting a decrease in low and mid
level clouds for this afternoon. Some high clouds may linger,
especially from the Interstate 95 Corridor southeastward.

Maximum temperatures are expected to be similar to those that
occurred on Monday. Dew points will lower this afternoon and the
drier air aloft mixes down.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Lingering high clouds should be on the decrease for tonight.
Surface high pressure is expected to nose into our region from
the southwest.

We are anticipating dry weather for tonight with a light and
variable wind. Low temperatures are forecast to favor the 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Summary...Hot (more humid at times), however some relief
arrives during the second half of the weekend into early next
week.

Synoptic Overview...A strong ridge across the southern states
Wednesday is forecast to expand northward through the end of the
week. The axis of the ridge however becomes more focused in the
Plains over the weekend as a trough in eastern Canada moves
across the Northeast through early next week. Until late in the
weekend and early next week, a stretch of hot and humid weather
is expected across our area. The aformentioned trough should
push a cold front across our area during the second half of the
weekend, which will knock back the temperatures and dew points
some into early next week.

For Wednesday and Thursday...While a strong ridge is stretched
across the southern states, our region remains within more of a
zonal flow north of this ridge (southern edge of the westerlies)
and ahead of a trough in Canada. A weak short wave trough may
glance our area late Wednesday afternoon and evening as surface
high pressure remains centered to our south and southwest. A
weak surface front should approach from the northwest late
Wednesday and a lee-side trough may be present. This combined
with enough instability may result in a few storms during peak
heating especially across north Thursday (perhaps enhanced some
by terrain influences). Otherwise, a dry time frame is expected.
A mitigating factor for convection is that especially during
peak heating the dew points drop into the 50s for some areas,
keeping the instability a bit lower. Given no significant
focusing mechanism for convection, kept PoPs on the rather low
side.

For Friday and Saturday...As the ridge builds northward some,
even warmer air should overspread our area. This time frame may
be the hottest of this long term as warm air advection is
maximized ahead of an amplifying upper-level trough in Canada
that eventually arrives across the Northeast through Saturday.
The timing of this trough and associated convection will be key
in how hot the area gets. Dew points will also be on the rise
ahead of this system, and afternoon heat indices could make a
run at 100 degrees especially in the urban corridor. We cannot
rule out some afternoon and evening convection both days, with
later Saturday potentially more active as the main upper-level
trough arrives with more notable cooling aloft.

For Sunday and Monday...An upper-level trough is forecast to
amplify across the Northeast and northern Mid-Atlantic Sunday,
with low pressure in New England and its associated cold front
settling to our south to start Sunday. Depending on the speed of
the cold front, Sunday may end up being dry as lower dew points
and cooler air advects across the area, however given some
question regarding the timing held onto some low PoPs Sunday.
The drier air should continue for Monday as weak surface high
pressure builds in from the southwest.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Scattered showers north and slightly longer (than
previous fcst) period of lower CIGS. Improving conditions to
VFR with a decrease in cloud cover for this afternoon. South to
southwest wind less than 10 knots this morning, becoming west
around 10 knots.

Tonight...VFR under a mostly clear sky. West wind 5 to 10 knots
becoming variable 6 knots or less.

Outlook...
Wednesday and Thursday...Early morning haze or local fog,
otherwise VFR. An isolated Thursday afternoon thunderstorm
possible north of ABE. Winds mostly light and variable, however
a sea breeze should result in a south-southeast wind each
afternoon at ACY.

Friday and Saturday...VFR overall, however a few showers or
thunderstorms are possible especiallly Saturday afternoon and
evening. Light west to northwest winds Friday becoming locally
southeast with a sea breeze, then westerly near 10 knots
Saturday.

&&

.MARINE...
A surface trough approaching from the west should reach the
coastal waters of New Jersey and Delaware this afternoon. High
pressure is expected to build toward the waters from the
southwest tonight. Showers and scattered thunderstorms are
anticipated this morning, with no precipitation for this
afternoon and tonight.

A south to southwest wind 10 to 15 knots this morning should
becoming west around 10 knots this afternoon, then northwest
tonight. Waves on our ocean waters will be 2 to 3 feet and waves
on Delaware Bay will be 2 feet or less.

Outlook...
Wednesday and Thursday...The conditions are expected to be
below Small Craft Advisory criteria. A wind shift to more
southerly each afternoon may result in some increase in the
winds especially nearshore.

Friday and Saturday...The conditions are expected to be below
Small Craft Advisory criteria. A southerly wind will increase
some Friday before becoming more westerly Saturday.

Rip Currents...
The wind direction is forecast to veer from southwest to west
today with speeds generally 10 MPH or less. Breaking waves
should be 2 feet or less. As a result, there is a low risk for
the development of dangerous rip currents.

The rip current risk for Wednesday is anticipated to be low,
given light mainly southerly flow and waves near 2 feet in the
surf zone (wave period around 6 seconds).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Iovino/PO
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino/PO
Marine...Gorse/Iovino
Hazardous weather outlook, Jun 25, 9:55 AM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
955 AM EDT Tue Jun 25 2019

DEZ001-NJZ015>019-PAZ070-071-102-104-106-261400-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
955 AM EDT Tue Jun 25 2019

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices during Friday and Saturday afternoon may peak close to
100 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-101-103-105-261400-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
955 AM EDT Tue Jun 25 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-261400-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
955 AM EDT Tue Jun 25 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-261400-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
955 AM EDT Tue Jun 25 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 25, 12:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1230 PM EDT Tue Jun 25 2019

NJZ020-022-025>027-251700-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
1230 PM EDT Tue Jun 25 2019

...A LINE OF HEAVY SHOWERS WILL AFFECT SOUTHEASTERN
ATLANTIC...SOUTHEASTERN OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...

At 1226 PM EDT, radar indicated showers were located along a line
extending from Brookville to near Pomona. Movement was east at 40
mph. Heavy downpours will accompany these showers which may briefly
reduce visibility. A rumble of thunder is also possible.

Locations impacted include...
Barnegat, Absecon, Tuckerton, Surf City, Port Republic, Pomona,
Brookville, Warren Grove, Bass River State Forest, New Gretna, Beach
Haven West, Mystic Island, Ocean Acres, Manahawkin and Waretown.

LAT...LON 3980 7417 3975 7420 3976 7410 3963 7420
      3958 7434 3957 7434 3961 7420 3951 7434
      3947 7430 3946 7435 3956 7441 3946 7436
      3938 7472 3981 7431 3986 7414 3981 7417
      3977 7410
TIME...MOT...LOC 1626Z 251DEG 61KT 3977 7432 3946 7462

AS/JO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:35 AM EDTSpecial Weather StatementPHIMiddlesex, Monmouth40 min
Jun 25, 5:42 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren3 hr

Nearby

Special Weather Statements in New Jersey, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.